Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 28, 2001, 6:15 PM EDT for Bradford County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2001, 6:15 PM EDT (22:15 UTC)
- Expired
- Aug 28, 2001, 7:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
906 WUUS51 KBGM 282216 SVRBGM PAC015-282315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 615 PM EDT TUE AUG 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 715 PM EDT. * AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR SAYRE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LITCHFIELD AROUND 620 PM EDT. SHESHEQUIN AND ULSTER AROUND 625 PM EDT. WINDHAM AROUND 630 PM EDT. ROME AROUND 635 PM EDT. ORWELL AND WYSOX AROUND 640 PM EDT. MACEDONIA AROUND 645 PM EDT. HERRICKVILLE AROUND 650 PM EDT. HERRICK AND BRUSHVILLE AROUND 655 PM EDT. STEVENSVILLE AND CAMPTOWN AROUND 700 PM EDT. DIME SIZED HAIL HAS BEEN REPORTED WITH THIS STORM NEAR SAYRE. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. $$ MJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:20 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 28, 2:20 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 220 PM EDT TUE AUG 28 2001 LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF FRONT MOVING INTO EASTERN AND SOUTHEAST ZONES THIS AFTERNOON. ATMOSPHERE BEHIND THIS LINE STILL MOIST WITH DEWPOINTS POOLING IN THE MID 60S AHEAD OF THE FRONT. OTHER SHOWERS DEVELOPING EAST OF LAKE ERIE WITH THE COLD FRONT WILL CONTINUE TO MOVE EAST. WILL PROBABLY NEED TO INCLUDE A REST OF THE AFTERNOON OR EARLY EVENING PERIOD FOR SHOWERS AND THUNDERSTORMS IN MOST OF OUR ZONES. AFTER FROPA...SKIES CLEAR OUT AND WITH WET GROUND...DENSE VALLEY FOG EXPECTED AGAIN TONIGHT. VERY NICE COUPLE OF DAYS IN STORE WITH COOL LOWS. DAYTIME HIGHS GENERALLY 70 TO 75 ON WEDNESDAY AND A LITTLE WARMER ON THURSDAY AS MORE SOUTHERLY FLOW TAKES OVER. COOLEST LOWS EXPECTED WEDNESDAY NIGHT WITH HIGH CENTERED OVER NYS. TEMPS IN THE MID 40S MOST AREAS. STAYED CLOSE TO MOS FOR THE MINS BUT WENT A LITTLE HIGHER FOR THE MAX TEMPS. .BGM...NONE. JML
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.